1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
  1. dormouse95
    Here it is, two months later, and I'm still struggling to get off kratom.

    I have made some progress. I used to take about 24-48 grams a day. (I used tablespoons for measuring most of the time-it was a while before I got a scale-so that's a rough estimate.) That was divided into multiple doses, of course. Now, I'm taking 16 grams a day, (again, divided into multiple doses,) but I can't seem to lower that dose any.

    I tried cold turkey first-that was a disaster. I mean disaster:I attempted suicide, but thankfully was found. I know most people don't have that kind of reaction, but I have severe depression, PTSD, and a slew of anxiety disorders. I'm kinda screwed up. :rolleyes:
    But there are a hell of a lot of worse things that could be wrong. I'm lucky in that sense. Anyway-

    So after that, I tried slowly tapering. It was hard-never expected it to be easy-but I was managing until I got to here: 16 grams divided into doses throughout the day. Every time I try to lower it, something happens. I don't mean discomfort or a bit of depression-I can put up with that. I mean mind-blowing panic attacks, heavy anxiety that will not stop,and the last time I tried I ended up self-harming.

    Now I'm wondering, is it the withdrawal only that's making this so bad, or is it the fear I have of withdrawal and what might happen? If so, how do I conquer that fear?

    -Frightened Dormouse

Comments

  1. Openmymind
    It's going to require you to go outside of your comfort zone to discover other pleasures you enjoy as well as a long term commitment to staying off this drug.

    I was hooked for the better part of 2 years. There are various other things you can take that i would recommend including Regular tea, Coffee and kava that can ease the transition a bit.


    The fact that you feel suicidal might be brought on from the Kratom. But over time it gets better and there are things you can do to reward yourself for being off of it that you will soon look forward to instead of using more kratom.

    Best of luck.
  2. UnstableElement
    Fear of withdrawal is definitely a factor. I know a long time H user who gets panicky about rattling if he gets even the slightest odd feeling in his stomach. I'm not sure I can offer any useful advice, just wanted to confirm that it is a valid concern, especially with you generally being anxious and suffering with low moods.
    I'm not familiar with what kratom withdrawal is like, but from what I've read it would seem likely they're similar symptoms to opiate withdrawal? I might be able to offer some tips if that is the case.
  3. harry newnee
    Oh yes the fear of pain and hell is a huge factor in quitting! I'm on day 5 self detox from a huge 2gram per day heroin habit. Its virtually impossible to quit without something to replace the pain and hellish ways of withdrawal. I'm using a huge supply ( about $200 worth) of OTC and vitamin n herbs to quit..as i for damn sure dont want to take the suboxone and methadone route! And the main substance, my personal miracle drug and savior right now, being gabapentin aka neurontin. It has taken almost literally all my withdrawals away.. With some restless leg and a few cold sweats here and there and lack of sleep when I want it anyways. But I rarely feel any effects of withdrawals. Now I have to take extremely high doses at 1600 mg 3x per day. But there are no risks of overdose nor is it habit forming. There are a few other risks as there are with any drug, but I'm willing to take a chance at those than what I'm having to go through.
    Kratom withdrawals are literally as bad as an opiate withdrawal. And I feel for you.Don't beat yourself up for not being able to kick it but you HAVE to find other alternatives! Some people are strong enough to just kick, but that's the minority and the very few. Most aren't mentally or physically able to quit without alternate methods to deal with the pain. It definitely becomes a mental game. And we find a way to win!
    I hope you can find the strength to pull through this and wish you the best of luck!
    Cheers!
    May life prevail!! And fuck the drugs!!
To make a comment simply sign up and become a member!